MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. XLPE 0 DEG POLY LINER 56X36; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. XLPE 0 DEG POLY LINER 56X36; PROSTHESIS, HIP
Catalog Number 00630505636
Medical Device Problem Codes Difficult to Insert (1316); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the impactor handle broke and the surgeon decided to use what was left of the handle to complete the procedure.While impacting with the broken handle, the locking ring became dislodged and was unable to be reinserted.As a result, the liner was cemented into the shell.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-03201 d10: cat#: 00626001800 / cup positioner / lot #: 63823406 cat #: 00620205620 / tm acet shell 56mm multi / lot #: 65803302 g2: chile no product was returned or pictures provided.Visual and dimensional evaluations could not be performed.The complaint was confirmed based on the returned fractured inserter.Dhr was reviewed and no discrepancies related to the reported event were found.User error was identified upon using the instrument after breakage, as per ifu (b)(4)., do not use instruments that are damaged as they may not perform as intended.User error was also identified upon insertion of the liner into the shell.Once the locking ring came out and was deformed the ring and/or shell should have been replaced.According to the ifu (b)(4)., any component should not be used if damage is found or caused during set up or insertion.Furthermore, the rim impactor or positioner cap should be used to impact the cup as per page 4 of the trabecular metal acetabular surgical technique, not a smaller test cup.Additionally, the surgical technique states on page 7 that if upon inspection it is determined the locking ring is not functioning properly or has become damaged, it must be replaced to insert the liner.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
XLPE 0 DEG POLY LINER 56X36
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18141442
Report Number0002648920-2023-00274
Device Sequence Number20438132
Product Code LPH
UDI-Device Identifier00889024123816
UDI-Public(01)00889024123816(17)270506(10)65368997
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K002960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00630505636
Device Lot Number65368997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient Age63 YR
Patient SexMale